MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF2513C124E
Medical Device Problem Codes Occlusion Within Device (1423); Malposition of Device (2616)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 01/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Film evaluation summary: the cause of the left limb occlusion and coverage of the left internal iliac artery at implant could not be determined from the limited images provided.Pre-implant ct¿s were not available for return; therefore a complete assessment of the patient¿s anatomy could not be performed.Images during implant were also not available.The films returned during an intervention two-months post-implant revealed that the left/ipsi limb was completely occluded beginning at the level of the flow divider.The left internal iliac, left external, and vessels distal to the left limb were also occluded.The right/contra limb was patent.An image after the reported embolectomy and implant of the 8x57 bare metal stent confirmed that the previously seen occlusion had been resolved.The iliac arteries were non-tortuous bilaterally and no obvious stent graft kinks were observed.This may be anatomy and user related.It is possible that due to the patient¿s short left iliac (2 cm length) which was inadvertently covered by the ipsi limb at implant, that during the physician¿s attempts to uncover the left internal the stent graft may have accordioned, leading to a reduction in the flow lumen and the eventual stent graft occlusion.Some calcification in the iliac arteries was reported, which may have also contributed to the limb occlusion.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 5.5 cm in diameter abdominal aortic aneurysm.Vessel morphology was reported as the proximal aortic neck is 20 mm in diameter and 30 mm in length, there is some calcification in the iliac arteries.It was reported that during the primary procedure the bifurcated ipsilateral limb occluded the left internal iliac artery.The patient¿s left iliac measured 2 cm long.The physician attempted to accordion the ipsilateral limb during the initial procedure.However the left internal iliac artery was inadvertently covered.The physician elected to perform an embolectomy, implanted a balloon expandable 8x57 bare metal stent, and the blood flow was restored.The physician stated that the cause of the event is due to patient anatomy.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6301686
Report Number2953200-2017-00151
Device Sequence Number1563630
Product Code MIH
UDI-Device Identifier00613994991225
UDI-Public00613994991225
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2018
Device Model NumberETBF2513C124E
Device Catalogue NumberETBF2513C124E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2017
Initial Date Received by Manufacturer 01/13/2017
Supplement Date Received by Manufacturer01/13/2017
Initial Report FDA Received Date02/03/2017
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR